Alert archive / Minnesota / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 39, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Jun 5, 2006, 3:39 PM CDT for Grant County, Minnesota. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2006, 3:39 PM CDT (20:39 UTC)
- Expired
- Jun 5, 2006, 4:30 PM CDT
- In force
- 51 min
- Issued by
- NWS Grand Forks, ND
- Area
- Counties, with a storm outline in the text
County Grant County, MN
The radar
The Aberdeen radar (KABR), 192 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 5, 2:06 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 8.7 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 999 J/kg
- Mixed-layer CIN
- -165 J/kg
- Mixed-layer LCL
- 1239 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KFGF 052040 SVRFGF MNC051-052130- /O.NEW.KFGF.SV.W.0039.060605T2039Z-060605T2130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 339 PM CDT MON JUN 5 2006 THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GRANT COUNTY IN WEST CENTRAL MINNESOTA * UNTIL 430 PM CDT * AT 333 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THE STORM WAS LOCATED 4 MILES SOUTHWEST OF WENDELL...OR 20 MILES SOUTH OF FERGUS FALLS...MOVING TO THE EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ELBOW LAKE AT 350 PM CDT BARRETT AT 400 PM CDT ERDAHL AT 405 PM CDT REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. LAT...LON 4608 9626 4583 9625 4583 9577 4609 9578 $$ BRAMER
1 follow-up statement
000 WWUS53 KFGF 052101 SVSFGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 401 PM CDT MON JUN 5 2006 MNC051-052130- /O.CON.KFGF.SV.W.0039.000000T0000Z-060605T2130Z/ GRANT MN- 401 PM CDT MON JUN 5 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR GRANT COUNTY... AT 355 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THE STORM WAS LOCATED 3 MILES NORTHWEST OF ELBOW LAKE...OR 18 MILES SOUTH OF FERGUS FALLS...MOVING TO THE EAST AT 30 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... ERDAHL BY 410 PM CDT REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT MONDAY EVENING FOR NORTHWESTERN MINNESOTA AND SOUTHEAST NORTH DAKOTA. LAT...LON 4608 9626 4583 9625 4583 9577 4609 9578 $$ BRAMER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 2:15 PM CDT, 1 hour 24 minutes earlier.
Area forecast discussion, Jun 5, 2:15 PM CDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 215 PM CDT MON JUN 5 2006 FORECAST CHALLENGE CONCERNS PCPN CHANCES AND TEMPERATURES. MODELS IN REASONABLE AGREEMENT THROUGH PERIOD AND WILL USE BLEND FOR FORECAST. MID LEVEL CIRCULATION TO PROPAGATE ALONG INTERNATIONAL BORDER OVERNIGHT REACHING MN ARROWHEAD BY MORNING. ASSOCIATED SURFACE BOUNDARY ENTERING NW FA EARLY THIS AFTERNOON AND WILL LIKELY BE FOCUS FOR ADDITIONAL CONVECTION LATER THIS AFTERNOON AND EVENING. AIRMASS AHEAD OF BOUNDARY SUFFICIENTLY UNSTABLE WITH ML CAPES EXPECTED TO RISE TO 2000J. CONVECTION ONGOING WITHIN SW-NE INSTABILITY AXIS FROM EXTREME SE ND TO NEAR BDE. INITIAL CLUSTER WILL LIKELY BE EXITING FA BY FORECAST ISSUANCE HOWEVER NEW DEVELOPMENT STARTING OVER SE ND. WILL MAINTAIN HIGHEST POPS ALONG AND AHEAD OF BOUNDARY. WILL STILL KEEP SOME SMALL POPS GOING BEHIND BOUNDARY AS AIRMASS STILL UNSTABLE AND MID LEVEL CIRCULATION WILL BE CROSSING THIS EVENING. SLIGHT COLD ADVECTION AND LOW LEVEL DRYING OVERNIGHT IN WAKE OF BOUNDARY SO WILL FOLLOW COOLER GFS GUIDANCE VALUES. ANY CONVECTION BY MORNING SHOULD BE WELL EAST OF FA. MID LEVEL RIDGING RECOVERS AND WITH DRYING COLUMN SHOULD SEE PLENTY OF SOLAR. COLD ADVECTION SHORT LIVED SO TEMPERATURES SHOULD RECOVER BACK ABOVE AVERAGE. SECONDARY COLD FRONT WITH A LITTLE STRONGER COLD ADVECTION DROPS THROUGH FA TUESDAY NIGHT. WITH TIMING LATE AND LITTLE UPPER SUPPORT FEEL ANY DIURNALLY DRIVEN SHRA SHOULD HAVE DISSIPATED BEFORE REACHING AREA SO WILL KEEP FORECAST DRY. HIGH PRESSURE BUILDS IN FOR TUESDAY NIGHT/WEDNESDAY AND BASED ON COOLER COLUMN WILL SEE MORE AVERAGE TEMPERATURES. A SERIES OF WEAK SHORTWAVES WILL BEGIN ROUNDING RIDGE INTO FA LATER IN THE DAY HOWEVER WITH AIRMASS STABLE AND LACK OF BOUNDARIES WILL TRIM BACK ON POPS AND CONFINED PCPN CHANCES TO LATER IN THE NIGHT WEST OF THE VALLEY. SURFACE LOW REACHES WESTERN DAKOTAS THURSDAY AND WITH BOUNDARY INPLACE ACROSS FA WILL MAINTAIN LOW POPS. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && VOELKER
Hazardous weather outlook, Jun 5, 7:02 AM CDT, 8 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 702 AM CDT MON JUN 5 2006 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-061215- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 702 AM CDT MON JUN 5 2006 ...SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING ACROSS EASTERN NORTH DAKOTA AND NORTHWEST AND WEST CENTRAL MINNESOTA... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...THIS AFTERNOON AND EVENING A SLIGHT RISK OF SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS ALL OF EASTERN NORTH DAKOTA AND ALL OF WEST CENTRAL AND NORTHWEST MINNESOTA. THE STORMS WILL MOST LIKELY PRODUCE LARGE HAIL AND DAMAGING WINDS. ALSO ISOLATED TORNADOES WILL BE POSSIBLE. THE STORMS WILL DEVELOP AFTER 1 PM ACROSS EASTERN NORTH DAKOTA AND SHOULD WEAKEN BY MIDNIGHT OVER NORTH CENTRAL MINNESOTA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. HOPPES
In the hours before
Local storm report, Jun 5, 2:41 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
241 PM CDT MON JUN 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0228 PM HAIL HORACE 46.76N 96.90W
06/05/2006 E0.75 INCH CASS ND LAW ENFORCEMENT
&&
BRAMERLocal storm report, Jun 5, 3:04 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
304 PM CDT MON JUN 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM HAIL 2 NE ROTHSAY 46.50N 96.26W
06/05/2006 E0.75 INCH OTTER TAIL MN PUBLIC
&&
BRAMERLocal storm report, Jun 5, 3:13 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
313 PM CDT MON JUN 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL 2 E HANKINSON 46.07N 96.85W
06/05/2006 E0.75 INCH RICHLAND ND PUBLIC
&&
BRAMERLocal storm report, Jun 5, 3:30 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
330 PM CDT MON JUN 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0328 PM TSTM WND DMG 6 S LAKE PARK 46.80N 96.10W
06/05/2006 BECKER MN PUBLIC
TREE DOWN ON A HOUSE.
&&
BRAMERLocal storm report, Jun 5, 3:32 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
332 PM CDT MON JUN 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0328 PM HAIL 1 S TENNEY 46.03N 96.45W
06/05/2006 E1.75 INCH WILKIN MN PUBLIC
0321 PM HAIL 1 S TENNEY 46.03N 96.45W
06/05/2006 E1.75 INCH WILKIN MN PUBLIC
&&
BRAMERLocal storm report, Jun 5, 3:34 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
334 PM CDT MON JUN 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0321 PM HAIL 1 S TENNEY 46.03N 96.45W
06/05/2006 E1.75 INCH WILKIN MN PUBLIC
&&
BRAMERThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 1:38 PM CDT | Severe Thunderstorm Warning | FGF | Beltrami | 67 min |
| Jun 5, 1:57 PM CDT | Severe Thunderstorm Warning | FGF | Otter Tail, Wilkin | 63 min |
| Jun 5, 2:13 PM CDT | Severe Thunderstorm Warning | FGF | Clay | 62 min |
| Jun 5, 2:58 PM CDT | Severe Thunderstorm Warning | FGF | Otter Tail, Wilkin | 62 min |
| Jun 5, 3:09 PM CDT | Tornado Warning | FGF | Otter Tail | 66 min |
| Jun 5, 3:14 PM CDT | Severe Thunderstorm Warning | FGF | Becker, Clay | 61 min |
| Jun 5, 3:34 PM CDT | Severe Thunderstorm Warning | FGF | Norman | 56 min |
| Jun 5, 4:11 PM CDT | Tornado Warning | FGF | Otter Tail | 34 min |
| Jun 5, 4:29 PM CDT | Severe Thunderstorm Warning | FGF | Grant | 61 min |
| Jun 5, 4:35 PM CDT | Severe Thunderstorm Warning | FGF | Polk, Red Lake | 55 min |
| Jun 5, 5:05 PM CDT | Severe Thunderstorm Warning | FGF | Beltrami | 55 min |
| Jun 5, 5:06 PM CDT | Tornado Warning | FGF | Grant | 39 min |
| Jun 5, 5:11 PM CDT | Severe Thunderstorm Warning | FGF | Clearwater | 64 min |
| Jun 5, 5:44 PM CDT | Tornado Warning | FGF | Grant | 18 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.